Advertisement

Nonlinear Dynamics

, Volume 62, Issue 1–2, pp 203–214 | Cite as

Lie symmetries of geodesic equations and projective collineations

  • Michael Tsamparlis
  • Andronikos Paliathanasis
Original Paper

Abstract

We prove a theorem which relates the Lie symmetries of the geodesic equations in a Riemannian space with the collineations of the metric. We apply the results to Einstein spaces and spaces of constant curvature. Finally with examples we show the use of the results.

Keywords

Geodesics General relativity theory Classical mechanics Collineations Riemannian space Autoparallels Lie symmetries Projective collineations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aminova, A.V.: Automorphisms of geometric structures as symmetries of differential equations. Izv. Vyssh. Uchebn. Zaved., Mat. 2, 3–10 (1994) (in Russian) Google Scholar
  2. 2.
    Aminova, A.V.: Projective transformations and symmetries of differential equations. Sb. Math. 186(12), 1711–1726 (1995) MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Aminova, A.V., Aminov, N.A.-M.: Projective geometry of systems of differential equations: general conceptions. Tensor (N.S.) 62, 65–86 (2000) MATHMathSciNetGoogle Scholar
  4. 4.
    Aminova, A.V.: Concircular vector fields and group symmetries in spaces of constant curvature. Gravit. Teor. Otn. 14, 4–16 (1978) (in Russian) MathSciNetGoogle Scholar
  5. 5.
    Feroze, T., Mahomed, F.M., Qadir, A.: The connection between isometries and symmetries of geodesic equations of the underlying spaces. Nonlinear Dyn. 45, 65–74 (2006) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Prince, G.E., Crampin, M.: Projective differential geometry and geodesic conservation laws in general realtivity. I: Projective actions. Gen. Relativ. Gravit. 16, 921 (1984) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Yano, K.: The Theory of Lie Derivatives and Its Applications. North Holland, Amsterdam (1956) Google Scholar
  8. 8.
    Stephani, H.: Differential Equations: Their Solutions Using Symmetry. Cambridge University Press, New York (1989) Google Scholar
  9. 9.
    Scouten, K.J.A.: Ricci Calculus. Springer, Berlin (1954) Google Scholar
  10. 10.
    Tsamparlis, M., Nikolopoulos, D., Apostolopoulos, P.S.: Computation of the conformal algebra of 1+3 decomposable spacetimes. Class. Quantum Gravity 15, 2909 (1998) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Barnes, A.: Projective collineations in Einstein spaces. Class. Quantum Gravity 10, 1139–1145 (1993) MATHCrossRefGoogle Scholar
  12. 12.
    Qadir, A.: Geometric linearization of ordinary differential equations. Symmetry Integrability Geom.: Methods Appl. (SIGMA) 3, 103–109 (2007) MathSciNetGoogle Scholar
  13. 13.
    Mahomed, F.M., Qadir, A.: Linearization criteria for systems of cubically semi-linear second order differential equations. J. Nonlinear Math. Phys. 16, 1–16 (2009) MathSciNetGoogle Scholar
  14. 14.
    Hall, G.S., da Costa, J.: Affine collineations in space-time. J. Math. Phys. 29, 2465–2472 (1988) MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2010

Authors and Affiliations

  1. 1.Department of Physics, Section of Astronomy-Astrophysics-MechanicsUniversity of AthensAthensGreece

Personalised recommendations